Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 1, NWS Corpus Christi, TX

March 2, 2005Kleberg County, Texas

NWS Corpus Christi, TX issued this tornado warning at Mar 2, 2005, 8:22 PM CST for Kleberg County, Texas. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2005, 8:22 PM CST (02:22 UTC)
Expired
Mar 2, 2005, 9:38 PM CST
In force
76 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 41 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 030222
TORCRP
TXC273-030230-
/O.NEW.KCRP.TO.W.0001.050303T0222Z-050303T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
822 PM CST WED MAR 2 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL KLEBERG COUNTY IN TEXAS

* UNTIL 830 PM CST

* AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NATIONAL
  SEASHORE...OR ABOUT 23 MILES SOUTHEAST OF CORPUS CHRISTI...MOVING
  EAST AT 20 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2757 9739 2739 9742 2733 9713 2753 9709

$$

MJG
1 follow-up statement
000 
WWUS54 KCRP 030238
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
837 PM CST WED MAR 2 2005

TXC273-030247-
/O.EXP.KCRP.TO.W.0001.000000T0000Z-050303T0230Z/
KLEBERG-
837 PM CST WED MAR 2 2005

...THE TORNADO WARNING FOR EAST CENTRAL KLEBERG COUNTY EXPIRED AT 830
PM CST...

THE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AS MOVED OFFSHORE 
AND OUT OF KLEBERG COUNTY...THEREFORE THE TORNADO WARNING HAS BEEN 
ALLOWED TO EXPIRE.

LAT...LON 2757 9739 2739 9742 2733 9713 2753 9709

$$

MJG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:55 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 2, 3:55 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 PM CST WED MAR 2 2005

.SHORT-TERM (TONIGHT THROUGH THURSDAY)...COLD FRONT/OUTFLOW BOUNDARY
CURRENTLY PUSHING THRU THE NRN COASTAL BEND. SHOWERS AND
THUNDERSTORMS...PRODUCING MAINLY HEAVY RAINFALL...ACROSS THE NE
PORTION OF THE CWA WILL GRADUALLY WEAKEN AND PUSH INTO THE GULF
DURING THE EVENING AS DEEP LAYER MOISTURE CONVERGENCE SHIFTS EAST.
FURTHER SOUTH INTO THE SRN COASTAL BEND...COULD SEE DEVELOPMENT OF
CONVECTION OVER THE REMAINDER OF THE LATE AFTERNOON IN AREA OF
MOISTURE CONVERGENCE WITH OUTFLOW BOUNDARY...BUT INSTABILITY IS
LACKING. OUT WEST...CHANCE FOR CONVECTION QUICKLY ENDING AS
925-850MB FLOW TURNS NORTHWEST. COLD FRONT WILL PUSH NE TO SW THRU
CWA THRU THE EVENING WITH WEAK NE FLOW DEVELOPING OVER S TX.
OVERNIGHT THRU TOMORROW...NRLY FLOW WILL PERSIST AS LOW DEVELOPS
OVER THE NRN GULF AND HIGH PRESS NOSES INTO E TX. SLIGHTLY COOLER
AND DRIER AIR WILL FILTER INTO THE AREA. AFTER MOSTLY CLOUDY MORNING
SHOULD SEE THE SUN IN THE AFTERNOON...WITH SLIGHTLY COOL TEMPS
ACROSS THE EAST AND MILD TEMPS OUT WEST.

&&

.MARINE...SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM WEST TO
EAST DURING THE LATE EVENING HOURS. OFFSHORE FLOW WILL DEVELOP
OVERNIGHT AS A COLD FRONT PUSHES OFFSHORE AND HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.AVIATION...CONVECTION ONGOING ACROSS THE COASTAL BEND WILL
GRADUALLY WEAKEN AND SHIFT EAST INTO THE GULF DURING THE EVENING
HOURS. A COLD FRONT WILL ALSO CONTINUE PUSHING THRU S TX DURING THE
EVENING AND OVERNIGHT WITH WEAK TO MODERATE NORTHEAST FLOW
DEVELOPING. COULD SEE SOME PATCHY FOG DEVELOPMENT INLAND ACROSS THE
COASTAL BEND LATER THIS EVENING...WITH IFR/MVFR VSBLTYS POSSIBLE.
MVFR CLOUD DECK ACROSS THE EAST MAY BRIEFLY RISE ABOVE 3K FT THIS
EVENING AS PRECIP SHIFTS EAST. EXPECT MVFR DECK TO THEN DEVELOP
AFTER MIDNIGHT ACROSS THE EAST AND PERSIST INTO THU MORNING. EXPECT
CLEARING FM WEST TO EAST LATE THU MORNING.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...EXPECT THINGS TO BE
QUIET THROUGH FRIDAY NIGHT AS DRIER AIR MOVES IN. SURFACE LOW OVER
THE RIO GRANDE VALLEY WILL CONTINUE TO MOVE ENE AND BRING NORTHEAST
TO EAST WINDS THURSDAY NIGHT MOISTURE WILL GRADUALLY RETURN ON
FRIDAY AND CONTINUE FRIDAY NIGHT AND SATURDAY. THINGS STILL A BIT
TRICKY FOR THE WEEKEND AS THERE STILL ARE ENOUGH SUBTLE DIFFERENCES
IN THE MODELS AND THE MODELS PREVIOUS RUNS TO CREATE SOME
UNCERTAINTY. BACKDOOR FRONT NOT LOOKING AS STRONG AS PREVIOUSLY
THOUGHT AND GFS ONCE AGAIN IS FLIP-FLOPPING ON THE ISENTROPIC LIFT
BETWEEN THE 12Z RUN AND THE 6Z RUN. FOR SATURDAY...COULD BE ENOUGH
ISENTROPIC LIFT OVER THE RIO GRANDE PLAINS TO WARRANT SOME
PRECIPITATION AND WITH SOUTHWEST FLOW ALOFT AND POSSIBLE WEAK
ENERGY...COULD SEE SOME PRECIP FURTHER EAST DURING THE AFTERNOON
WITH DAYTIME HEATING ALBEIT LIMITED DUE TO CLOUDS AND WEAK BOUNDARY
AS WELL.  STILL...CONFIDENCE IS NOT HIGH. HOWEVER...GFS AND ECMWF
HINTING AT SOME WEAK WAVE COMING ACROSS ON SATURDAY NIGHT SO WILL BE
A BIT MORE OPTIMISTIC ON RAINFALL...ESPECIALLY IF WE GET UNDER THE
RRQ OF THE JET OVERNIGHT. ISENTROPIC LIFT LESS IMPRESSIVE FOR SUNDAY
AS WAS PREVIOUSLY SHOWN ON THE 06Z RUN BUT STILL HAVE THE JET AND
DIFFLUENCE ALOFT WITH APPROACHING TROUGH. SUNDAY NIGHT AND
ESPECIALLY MONDAY MAY BE THE BETTER TIMES FOR RAINFALL. MODELS STILL
DIFFER SOME BUT ARE COMING TOGETHER A BIT MORE ON THE MOVEMENT OF
THE UPPER TROUGH. GFS REMAINS PROGRESSIVE WITH ECMWF LESS
PROGRESSIVE BUT FASTER THAN PREVIOUSLY SHOWN. HAVE KIND OF SPLIT THE
DIFFERENCE AND WILL MOVE THE SYSTEM ACROSS BY TUESDAY MORNING
ALTHOUGH SOME OF THE ENERGY MAY GET CUT OFF OVER THE BAJA AREA FOR
TUESDAY/WEDNESDAY. STILL...WILL JUST KEEP SOME LINGERING PRECIP IN
FOR EARLY TUESDAY THEN KEEP THINGS DRY. GFS IS SHOWING A STRONG
FRONT MOVING DOWN ON TUESDAY...ECMWF IS WEAKER BUT STILL HAS A FRONT
COMING DOWN.  LOOKS LIKE IT WILL BE WINDY MONDAY AND TUESDAY AHEAD
AND BEHIND THE SYSTEM MAINLY OVER THE EASTERN AREAS. WILL NOT GO AS
COOL AS MEX MOS BEHIND FRONT FOR LOWS WITH UNCERTAINTY OF FRONTAL
STRENGTH.  OTHERWISE...GENERALLY USED COMPOSITE MOS TEMPERATURES AS
FORECAST...AND COOLER FOR HIGHS OVER THE WEEKEND WITH CLOUDS/RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI 54 68 54 73 60 / 20 00 00 05 05
VICTORIA       49 67 49 72 57 / 20 00 00 00 05
LAREDO         58 77 55 77 60 / 00 00 00 05 10
ALICE          54 71 52 76 58 / 10 00 00 05 05
ROCKPORT       55 66 53 71 61 / 50 00 00 05 05
COTULLA        53 72 52 74 56 / 00 00 00 05 10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

76...SHORT-TERM
86...LONG-TERM
Hazardous weather outlook, Mar 2, 5:45 AM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CST WED MAR 2 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
545 AM CST WED MAR 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
ACROSS SOUTH TEXAS.  THE GREATEST CONCENTRATION OF STORMS AND ALSO
THE BEST POTENTIAL FOR STRONG STORMS WILL OCCUR GENERALLY TO THE
NORTHEAST OF A PORT ARANSAS TO BEEVILLE LINE.  SOME OF THESE STORMS
MAY PRODUCE SMALL HAIL.  ALSO...LOCALLY HEAVY RAIN BETWEEN 1 AND 2
INCHES WILL BE POSSIBLE ACROSS THIS SAME AREA.  THE RAIN AND
THUNDERSTORMS WILL QUICKLY END BY THIS EVENING FROM WEST TO EAST.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH MIDNIGHT ACROSS
THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH
TUESDAY.  SOME OF THESE STORMS MAY BE STRONG...MAINLY ON MONDAY.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE OFFSHORE WATERS
ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY ACROSS THE VICTORIA AREA.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 8:23 PM CSTSpecial Marine WarningCRP67 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.